What causes blood platelets to drop

Common Questions and Answers about What causes blood platelets to drop

blood

Yes Hep c will cause you platelets to drop.
Hi Becksta, Could you clarify your question because you mention both platelets and red blood cells in your post? (Red blood cells carry oxygenated blood to the body while platelets are pieces in the blood that stick together when you have a wound to create clots, so we're talking two different things.
"What can I do to get/keep this up and what are some of the causes of it?" A low platelet count usually is an indication of an underlying health issue. As with most conditions there are many causes. It is up to a doctor to diagnose the cause. There are no recommended solutions for thrombocytopenia before treatment. Transfusions are not indicated before hepatitis C therapy or during therapy unless patients have active bleeding and platelet counts > 50,000 cells/μL.
20,000 or less. Interferon causes all treating persons platelets to drop to some degree. Obviously the more platelets you start with before treatment, the higher the platelet count will stay. For people with cirrhosis who want or need to continue treatment they can have a transfusion of platelets every so often or Promacta, a drug that raises platelet counts. Both of those can only be managed by a hepatologist working at a liver transplant center.
The eve before before the surgery my Dr called and sent me to have a stat CBC done and they had drop 10 more thousand. The dr said my blood would not clot and I agree. He has ref me to a Hematology-Oncology Dr next Wednesday. My spleen is enlarged and lymph-nodes swell also. I need to know If any one has had this happen to them.
Anybody ever heard of this in connection to tx ? My platelets are usually mid to low 200s. Last bloods wk53 platelets 214.
My husband was just diagnosed with cirrhosis this week, he began bleeding from his belly button profusely spent two days in the hospital was home one day and it happened again my house was covered in blood. They say surgery is to risky, what is going to happen will he bleed out at home, I am scared and do not understand this. Are they going to just keep sending him home for this to continue to happen again???
is lactulose and it helps to reduce the ammonia in your blood. Excess ammonia is what leads to Encephalopathy which causes cognitive problems because too much ammonia is getting to your brain. Lactulose decreases absorption of toxins into the system, including ammonia. I would guess that the caution against eating chilis is due to the lactulose causing more frequent bowel action and the chilis could cause irritation to your nether regions, but that is just an uneducated guess.
platelets are cells in your blood that help your blood to clot when it needs to. The normal number of platelets is between 150 and 400 million per millilitre (ml) of blood. Most pregnant women have normal numbers of platelets, but about eight per cent of pregnant women have a slight drop in their platelet count. Your count is below normal if you have between 100 and 150 million platelets per ml of blood.
When the body is subjected to an injury and starts to bleed, colorless sticky substances called platelets form clots to stop the blood. If you have a low platelet count, it is harder for the blood to form clots. There are several foods that you can eat that can help you increase the platelet count in your blood, but you should always see you physician for monitoring of the condition. Good choices include salmon, tuna, flax seed oil and free-range eggs.
(Platelet count begins to drop) A low platelet count causes blood to not clot properly. (Blood takes longer to clot.) * Treatment commonly lowers platelets even more. (I was infected 38 years ago myself and have cirrhosis along with portal hypertension/enlarged spleen. Before I started treatment I had a platelet count of 55,000. Since starting treatment my platelets have dropped but have stabilized around 30,000-35,000. Which hasn't been a problem for me luckily.
wow to tell you the truth, i'm quite jealous!
I couldn't figure out what 3 x 12 was, how long does this honeymoon last? youre body gets used to them right? I was going to take a drive to Staples but now I'm reconsidering it....
If they didn't drop that would be odd. You have plenty of platelets. There is no reason to be concerned. Platelets help the blood to clot. When you get a cut and stop bleeding it is because platelets gather are the cut and stop the bleeding. Nothing to do with the flu. As I said this is normal. If this is your only issue with treatment then you are doing very well. Although this isn't an issue for you.
My NP met with the doctor who said to reduce my PegIntron from 120 mcg. to 80 mcg. due to low platelets. My weekly platelets look like this: Baseline 156, 135, 93, 76, 64, 60. My WBC weekly: 4.1, 3.5, 2.7, 2.8, 2.5. My HGB is at 14.2. I don't want to drop amount of PegIntron because I want the best chance of beating this thing. I've heard others say that platelet counts in the 50's is still tolerable.
I got blood work back today and was a little surprised to see my platelets dropped to 118. My platelets have been pretty good throughout tx, usually around 150. In March it was at 177. I think 118 is still ok, yes? What causes a drop like that? Or maybe that's not a significant drop? Also, my ALT pre-tx was in the high 30's which I think is good. Since I started tx it's been in the low 20's. On 4/9 it got down to 18. Now all of a sudden it's back in the 30's.
They don't exactly volunteer information and I'm still new enough to this situation as not to know what to ask, keep track of, etc. I feel very lucky to have found MedHelp and this group. Reading peoples stories, doing some follow-up is slowly giving me an education.
Not exactly sure what the ANC is supposed to represent, but if it has to do with blood cells, etc ... You mentioned you have a sore throat. I wonder if you have an allergy infection dripping into your throat and the ANC rose because your bodies trying to fight off that infection? Keep in mind those famous words from Dr. McCoy....I'm a sales rep, not a doctor. Glad to hear your feeling like mashed potatoes instead of noodle soup. :) You're going to make it!!
Yeah, I will remember to bookmark, when I'm on my mac. I usually just put the question in the google bar, etc..like I went back and put in riba-rash and shaving, and there was some posts from men, who did get a rash, when they shaved their faces. But the skin on our calves seem like they would be alot less easily irritated, then the thiner skin of a guys' face.
Oh, boy, all these things that happen to us on this treatment. I don't know one day to the next what is going to happen. All these surprises!!!!
Light-headedness is commonly caused by a temporary shortage of blood or oxygen to the brain due to a drop in blood pressure. Dehydration, low blood sugar, anemia all can cause a drop in blood pressure. People usually experience it most when first standing from a sited position. As gravity pulls the blood down when a person stands. That you have to wait 2 months is surprising but I am not familiar with the medical resources available in the Monterrey Area.
Just know that both your WBC's and your platelets have to drop very, very low levels before anyone will get excited. I know someone with 36,000 platelets who is being kept on tx. (Normal is roughly 140-400, measured in thousands.) The danger zone is reached when platelets drop below 20,000 per microliter. Hope this helps! And good luck tomorrow.
Hang in there, you'll know what to do when it is time. No reason why you shouldn't be clear by week 12, iyou ARE responding and it might just take the whole 12 weeks to be clear. I'll keep my fingers crossed for you!
My question is what should I ask him? I want to know how she's doing, what can be done, how far this has progressed. I also want to know what tx is. Would it help my mom. If anyone has any advice please share it with me, I just want to know what can be done to ease all the pain she is in.
As a result of my liver cirrhosis it causes my spleen to enlarge and for it to destroy my blood cells. I was on azathiaprine for 8 years but have had to withdraw as it was suppressing my white blood cells too much. I would suggest that you have your spleen checked which im sure you have, but this in combination with your medication will make your platlet count very low and it is important that you have some kind of card or bracelet to inform people of this in case of emergency.
I have a pretty good team. They are going to watch my blood closely and I will receive platelets when necessary. On the viral load I came back 41,800 IU/ML What does that # mean to me? Prior to this treatment I have been treated 2x the orignial inferon and the last suspension now again. I never have taken an active role in my treatment until now. I am so happy that I found this web site. My nearby hosp also has a support group.
How are your platelets? When my dropped I had blood in the stool. Hope this helps. But if it continues you do need to tell the Dr!!
I'm one year post treatment now so expected my platelets to rise based on what I think might be some fibrotic reversal.
See your PT/INR results to see how much longer your blood takes to clot compared to the average health person to know how extensive your blood clotting issues are. How it all works..... "Blood flows from the spleen...through the portal vein...then through the liver. Scar tissue in the liver (cirrhosis) can interfere with that blood flow, causing pressure to build up in the portal vein (portal hypertension), and the spleen to enlarge (splenomegaly).
With all the drugs we're taking, it's very hard to figure out what is causing what. Sorry about your platelets. Mine are still up there around 85. I think the NP says they don't get concerned till they hit 20 or something.
MedHelp Health Answers